Upset Stomach or Vomiting with ARV's?

Posted by Pozziepinoy on 9:45 AM
I wanna share with you one common side effect of ARV's. I got this from "The ART of Adherence, An HIV Counselling Toolkit".

May people experience an upset stomach or vomiting when starting ART (or ARV). Most of the time these symptoms are temporary, but your provider may do tests to make sure that theyr're not being caused by a reaction to the medication or by some other condition.



Most Commonly Caused By:  Almost all ARV drugs to some degree, but particularly the protease inhibitors amprenavir, ritonavir and saquinavir and the nucleoside reverse transcriptase inhibitors (NRTI's) zidovudine, stavudine and emtricitabine.

What To Do: Take the following steps if you experience nausea and vomitting while on ART:
1. Tell your provider
2. Continue taking your ARV drugs unless specifically told to stop.
3. Don't tke extra pills if you vomit unless you see that the pills have come back up. As mentioned above, nausea and vomitting usually last for the first few weeks of ART. To help you get through this difficult period, the following measures may help:

  • Eat small meals and be sure you drink plenty of fluids to stay hydrated.
  • Take ginger (in capsules, in tea or in ginger ale or ginger cookies) which can help with nausea. Please ask about this from your provider first.
  • Ask your provider if there are any prescription or nonprescription drugs you can take to relieve your nausea. Don't take any antinausea drug without first checking with your provider







"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: